WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 110MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.038.110S |
| Medical Device Problem Codes |
Break (1069); Migration or Expulsion of Device (1395)
| Health Effect - Clinical Codes |
Not Applicable (3189); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.(b)(4).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review for: part number: 04.038.110s; lot number: h235991; date of manufacture: 09 december 2016; (b)(4); part expiration date: 31 october 2026; nonconformance noted: n/a.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna screw 110mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that the patient underwent a revision procedure on (b)(6) 2018 due to migration of the lag screw.X-rays were performed on (b)(6) 2018 and it was found that the tfn-advanced proximal femoral nailing system (tfna) lag screw was found partially threaded into pelvic wall, and potentially advanced to the bladder.It was no longer engaged to the nail.Patient had a cystoscopy left, retrograde pyelogram and left urethral stent insertion.The hardware was removed and patient was revised to a hemiarthroplasty.Surgical delay and patient outcome are unknown.The devices were originally implanted on (b)(6) 2017.Concomitant devices reported: 11mm/130 degree titanium cannulated tfna 170mm- sterile (part # 04.037.142s, lot # h447333, quantity # 1).This complaint involves one (1) device.(b)(4).
Event or Problem Description
No surgical delay.Patient outcome is stable.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality conducted an investigation of the returned device.It was reported that a revision procedure was required due to the post-operative migration of a tfna screw (04.038.110s lot h235991) approximately six weeks after implantation.The supplied x-rays were reviewed and the third x-ray appears to show the tfna screw no longer engaged with the nail.Whether the complaint is able to be replicated is not applicable.The returned device was examined and was found to be without identifiable defect or deficiency which may have contributed to the reported complaint condition; minimal finish wear was noted where the device would interact with the nail (04.037.142 lot h447333).The screw was able to be inserted in the returned nail and locked securely into position.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is applicable as the complaint condition was unable to be replicated and no defects or deficiencies were identified with the returned device.A device history review, including material review, was performed for the returned implant¿s lot number and complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The tfna risk document adequately addresses the complaint condition.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Event occurred in us, not japan as previously reported in mwr-28022018-0000064555.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.